Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 7:31 PM EDT for Defiance County, Paulding County, Ohio. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 7:31 PM EDT (23:31 UTC)
- Expired
- Jun 14, 2000, 8:10 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Defiance County, OH, Paulding County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:45 PM EDT | Thunderstorm Wind | Defiance, OH | One tree down. |
| Jun 14, 7:50 PM EDT | Thunderstorm Wind | Paulding, OH | Large tree limbs down. Damage to a house and car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 142334
SVRFWA
OHC039-125-150010-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
731 PM EDT WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEFIANCE COUNTY IN OHIO
PAULDING COUNTY IN OHIO
* UNTIL 810 PM EDT(710 PM EST)
* AT 731 PM EDT(631 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF HICKSVILLE TO 5 MILES NORTHWEST OF
ANTWERP TO 8 MILES SOUTHWEST OF PAYNE...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
ARE...
PAULDING
GROVER HILL
MELROSE
DEFIANCE
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE
STORMS! SEEK SHELTER IMMEDIATELY!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4145 8479 4123 8487 4098 8485 4099 8436
4123 8431 4147 8436
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:14 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 3:14 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 6:43 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 3 W COLUMBIA CITY IN 1.75 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 6:47 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM NORTH MANCHESTER, LAKETON IN TORNADO
06/14/00 WABASH SEVERAL HOMES DAMAGED,
TREES AND POWER LINES
DOWN OVER MUCH OF
NORTHERN WABASH COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 6:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0457 PM TWELVE MILE IN WIND DAMAGE
06/14/00 CASS BARN ROOF OFF NEAR 12
MILE AND SEVERAL TREES
DOWN THROUGHOU5T THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 7:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM JALAPA, MIER IN WIND DAMAGE
06/14/00 GRANT TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 7:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM FT WAYNE IN WIND DAMAGE
06/14/00 ALLEN SEVERAL TREES DOWN.
REPORTED BY FORMER NWS
EMPLOYEE.
A0600 PM AVILLA IN .75 INCH HAIL
06/14/00 NOBLE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 14, 7:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...A.
0609 PM FT WAYNE BAER ARPT IN 59 MPH TSTM GUST
06/14/00 ALLEN REPORTED BY ASOS.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 49 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 14, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 53 min |
| Jun 14, 4:42 PM EDT | Flash Flood Warning | IWX | Defiance, Paulding, Putnam, Van Wert | 3 hr |
| Jun 14, 7:38 PM EDT | Tornado Warning | IWX | Williams | 32 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.